----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

Is Olmezest AM necessary for controlling high blood pressure?

Tuesday, 01 June 2010
Answered by: Dr Chandra M Gulhati
Editor, MIMS, New Delhi
Google Buzz

Q. I am a 49 years old male who had a problem of high blood pressure six months back. The doctor had prescribed Olmezest AM in the morning after breakfast. After taking the prescribed medicine, my blood pressure got stabilised. But for the past 15 days, my blood pressure has been ranging near 110/70 mm/hg. I also feel heavy headed. Now, I am taking homeopathic medicines and half a dose of Olmezest AM. I want to stop the Olmezest AM and am not interested in any other allopathic medicine. I also suffer from anxiety and phobia. What are the side effects of Olmezest AM?

A.  You are taking a combination product that contains two medicines: olmesartan and amlodipine. Two drugs are to be prescribed only if one medicine is not adequate; otherwise it leads to overdosing and addition to side effects. Therefore, Olmezest AM is not appropriate in your case. The very fact that your BP has dropped to below normal (110/70) proves that excessive medication is being taken. The first step in your case should be to stop Olmezest AM and take just amlodipine (sold as Amlodac) 5mg daily in the morning. After about three weeks your blood pressure should stabilize in the range of below 140/90 mm/hg. I am unable to advise you about homoeopathic medicines.

A.  You are taking a combination product that contains two medicines: olmesartan and amlodipine. Two drugs are to be prescribed only if one medicine is not adequate; otherwise it leads to overdosing and addition to side effects. Therefore, Olmezest AM is not appropriate in your case. The very fact that your BP has dropped to below normal (110/70) proves that excessive medication is being taken. The first step in your case should be to stop Olmezest AM and take just amlodipine (sold as Amlodac) 5mg daily in the morning. After about three weeks your blood pressure should stabilize in the range of below 140/90 mm/hg. I am unable to advise you about homoeopathic medicines.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------